Formality of Donaldson submanifolds

Thumbnail Image
Full text at PDC
Publication Date
Advisors (or tutors)
Journal Title
Journal ISSN
Volume Title
Google Scholar
Research Projects
Organizational Units
Journal Issue
We introduce the concept of s–formal minimal model as an extension of formality. We prove that any orientable compact manifold M, of dimension 2n or (2n − 1), is formal if and only if M is (n − 1)–formal. The formality and the hard Lefschetz property are studied for the Donaldson submanifolds of symplectic manifolds constructed in [13]. This study permits us to show an example of a Donaldson symplectic submanifold of dimension eight which is formal simply connected and does not satisfy the hard Lefschetz theorem.
Unesco subjects
Amoros, J.: El grup fonamental de les varietats K¨ahler, Ph. D. Thesis, Universitat de Barcelona, 1996 Amoros, J., Burger, M., Corlette, K., Kotschick, D.,Toledo, D.: Fundamental groups of compact Kahler manifolds. Math. Sur. and Monogr. 44, Am. Math. Soc. 1996 Amoros, J.,Kotschick, D.: Mapping tori and homotopy properties of closed symplectic four-manifolds. Preprint. Arapura, D., Nori, M.: Solvable fundamental groups of algebraic varieties and Kahler manifolds. Compositio Math. 116, 173–188 (1999) Auroux, D.:Asymptotically holomorphic families of symplectic submanifolds. Geom.Funct. Anal. 7, 971–995 (1997) Babenko, I.K.,Taimanov, I.A.: On nonformal simply connected symplectic manifolds. Siberian Math. J. 41, 204–217 (2000) Babenko, I.K., Taimanov, I.A.: On the formality problem for symplectic manifolds.Contemporary Math. 288, Am. Math. Soc. 2001, pp. 1–9 Barth, W., Peters, C., Van de Ven, A.: Compact complex surfaces. Springer–Verlag,1984 Benson, C., Gordon, C.S.:Kahler and symplectic structures on nilmanifolds.Topology 27, 513–518 (1988) Campana, F.: Remarques sur les groupes de Kahler nilpotents. Ann. Scient. Ec. Norm.Sup. 28, 307–316 (1995) Cordero, L.A., Fernandez, M., Gray, A.: Symplectic manifolds with no Kahler structure.Topology 25, 375–380 (1986) Deligne, P., Griffiths, P., Morgan, J., Sullivan, D.: Real homotopy theory of Kahler manifolds. Invent. Math. 29, 245–274 (1975) Donaldson, S.K.: Symplectic submanifolds and almost-complex geometry. J. Diff.Geom. 44, 666–705 (1996) Dranishnikov, A., Rudyak, Y.: Examples of non-formal closed (k − 1)-connected manifolds of dimensions 4k − 1. Proc.Am. Math. Soc. To appear. Felix, Y., Halperin, S., Thomas, J-C.: Rational Homotopy Theory. Graduate Texts in Math. 205, Springer, 2001 Fernandez, M., de Leon, M., Saralegui, M.: A six dimensional compact symplectic solvmanifold without K¨ahler structures. Osaka J. Math. 33, 19–35 (1996) Gompf, R.:A new construction of symplectic manifolds. Ann. of Math. 142, 527–597 (1995) Griffiths, P.,Morgan, J.W.: Rational homotopy theory and differential forms. Progress in Math. 16, Birkhauser, 1981 Gromov, M.: A topological technique for the construction of solutions of differential equations and inequalities. Actes Congres Intern. Math. (Nice, 1970), Gauthier–Villars,Paris, No. 2, 1971, pp. 221–225 Gromov, M.: Partial differential relations, Springer,Berlin, 1986 Halperin, S.: Lectures on minimal models. Mem. Soc. Math. France 230, 1983 Hasegawa, K.: Minimal models of nilmanifolds. Proc. Am. Math. Soc. 106, 65–71 (1989) Hattori, A.: Spectral sequence in the de Rham cohomology of fibre bundles. J. Fac.Sci. Univ. Tokyo 8, 298–331 (1960) Ibañez, R., Rudyak, Y., Tralle, A., Ugarte, L.: On certain geometric and homotopy properties of closed symplectic manifolds. Topology and its Appl. 127, 33–45 (2002) Kodaira, K.: On the structure of compact complex analytic surfaces. I. Am. J. Math.86, 751–798 (1964) Kraines, D.: Massey higher products. Trans. Am. Math. Soc. 124, 431–449 (1966) Lupton, G.: Intrinsic formality of certain types of algebras. Trans. Am. Math. Soc.319, 257–283 (1990) Lupton, G., Oprea, J.: Symplectic manifolds and formality. J. Pure Appl. Algebra 91,193–207 (1994) Mal’cev, I.A.: A class of homogeneous spaces. Am. Math. Soc. Transl. 39, (1951) Massey,W.S.: Some higher order cohomology operations. Int. Symp. Alg. Top. Mexico (1958) pp. 145–154 Mathieu, O.: Harmonic cohomology classes of symplectic manifolds. Comment.Math. Helvetici 70, 1–9 (1995) McDuff, D.: Examples of symplectic simply connected manifolds with no Kahler structure, J. Diff. Geom. 20, 267–277 (1984) McDuff, D.: The moment map for circle actions on symplectic manifolds, J. Geom. Phys. 5, 149–160 (1988) Miller, T.J.: On the formality of (k − 1) connected compact manifolds of dimension less than or equal to (4k − 2). Illinois. J. Math. 23, 253–258 (1979) Neisendorfer, J., Miller, T.J.: Formal and coformal spaces. Illinois. J. Math. 22, 565–580 (1978) Nomizu, K.: On the cohomology of compact homogeneous spaces of nilpotent Lie groups. Ann. of Math. 59, 531–538 (1954) Raghunathan, M.S.: Discrete Subgroups of Lie Groups. Ergeb. der Math. 68, Springer–Verlag, 1972 Rudyak,Y., Tralle, A.: On Thom spaces, Massey products and nonformal symplectic manifolds. Internat. Math. Res. Notices 10, 495–513 (2000) Stasheff, J.: Rational Poincare duality spaces. Illinois. J. Math. 27, 104–109 (1983) Sullivan, D.: Infinitesimal computations in topology, Publ. Sci. l’IHES, France 47,269–331 (1978) Tanre, D.: Homotopie rationnelle: Modeles de Chen, Quillen, Sullivan. Lecture Notes in Math. 1025, Springer–Verlag, 1983 Thurston, W.P.: Some simple examples of symplectic manifolds. Proc. Am. Math.Soc. 55, 467–468 (1976) Tischler, D.: Closed 2–forms and an embedding theorem for symplectic manifolds. J. Diff. Geom. 12, 229–235 (1977) Tralle, A., Oprea, J.: Symplectic manifolds with no K¨ahler structure. Lecture Notes in Math. 1661, Springer–Verlag, 1997 Uehara, H., Massey, W.: The Jacobi identity for Whitehead products, Algebraic geometry and topology, A symposium in honor of S. Lefschetz, 361–377, Princeton University Press, Princeton, N.J., 1957 Wells, R.O.: Differential Analysis on Complex Manifolds. Graduate Texts in Math.65, Springer-Verlag, 1980